MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72202589
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during checking before using the device, the suture cutter had been dull and poor of sharpness.No delay and it is unknown how the procedure was completed.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 72202589 suture cutter was not used for treatment but was returned for evaluation.This is a reusable instrument.The handle grip motion opens and closes but sticking was observed.The carbide cutter inserts are in place.These consumable carbide components may become gritty causing friction with each other or the device.There is no gritty feeling.The cutters cut 4 strands of suture cleanly with no hesitation or fraying.Instructions for use covers cleaning methods and discusses care with removable components.Demineralized water may help avoid mineral deposits.Antimicrobial lubricant soaks aid with the movement freeing of stiffened instrument parts.Dulled cutters are subject to malfunction and breakage.Complaint history review indicated no similar no allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.No root cause related to the manufacture of this device was confirmed.

Brand Name
SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10446062
Report Number1219602-2020-01306
Device Sequence Number17147809
Product Code NBH
UDI-Device Identifier03596010652447
UDI-Public03596010652447
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202589
Device Catalogue Number72202589
Device Lot Number55560
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1